Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 2, 2017, 5:34 AM CST for Henderson County, Kaufman County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2017, 5:34 AM CST (11:34 UTC)
- Expired
- Jan 2, 2017, 6:30 AM CST
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henderson County, TX, Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 99 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 5:35 AM CST | TSTM WND DMG | Cottonwood, TX | DELAYED REPORT - THE COTTONWOOD COMMUNITY CENTER'S ROOF WAS BLOWN OFF EARLY THIS MORNING DUE TO SEVERE THUNDERSTORM WINDS. SEVERAL TREES ALONG COUNTY ROADS WERE |
| Jan 2, 5:35 AM CST | TSTM WND DMG | Cottonwood, TX | DELAYED REPORT - THE COTTONWOOD COMMUNITY CENTER'S ROOF WAS BLOWN OFF EARLY THIS MORNING DUE TO SEVERE THUNDERSTORM WINDS. SEVERAL TREES ALONG COUNTY ROADS WERE BLOWN DOWN NEAR COTTONWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WUUS54 KFWD 021134
SVRFWD
TXC213-257-021230-
/O.NEW.KFWD.SV.W.0008.170102T1134Z-170102T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
534 AM CST MON JAN 2 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northwestern Henderson County in central Texas...
Kaufman County in north central Texas...
* Until 630 AM CST
* At 534 AM CST, a severe thunderstorm was located near Cottonwood,
or 10 miles northeast of Ennis, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Cottonwood around 540 AM CST.
Grays Prairie around 545 AM CST.
Kaufman and Kemp around 550 AM CST.
Other locations impacted by this severe thunderstorm include Rosser,
Payne Springs, Oak Ridge, Lawrence, Oak Grove and Post Oak Bend City.
THIS INCLUDES INTERSTATE 20 between MILE MARKERs 486 and 511.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
&&
LAT...LON 3216 9607 3216 9617 3218 9618 3222 9615
3220 9619 3225 9624 3225 9626 3226 9629
3230 9630 3235 9645 3241 9644 3245 9650
3253 9651 3254 9653 3281 9652 3282 9630
3284 9629 3284 9608 3236 9608 3235 9605
TIME...MOT...LOC 1134Z 239DEG 46KT 3243 9649
HAIL...<.75IN
WIND...60MPH
$$
301 follow-up statement
559
WWUS54 KFWD 021228
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
628 AM CST MON JAN 2 2017
TXC213-257-021236-
/O.EXP.KFWD.SV.W.0008.000000T0000Z-170102T1230Z/
Henderson TX-Kaufman TX-
628 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENDERSON AND
KAUFMAN COUNTIES WILL EXPIRE AT 630 AM CST...
The storm which prompted the warning has exited Kaufman County and
far western Henderson County. Therefore the warning will be allowed
to expire for these areas. A severe thunderstorm warning continues
for central and eastern Henderson counties until 700 am.
A severe thunderstorm watch remains in effect until 900 AM CST for
north central and central Texas.
LAT...LON 3216 9607 3216 9617 3218 9618 3222 9615
3220 9619 3225 9624 3225 9626 3226 9629
3230 9630 3235 9645 3241 9644 3245 9650
3253 9651 3254 9653 3281 9652 3282 9630
3284 9629 3284 9608 3236 9608 3235 9605
TIME...MOT...LOC 1226Z 239DEG 46KT 3276 9583
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 1:58 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 2, 1:58 AM CST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 158 AM CST Mon Jan 2 2017 .DISCUSSION... Convection is beginning to increase just west of the forecast area as a shortwave trough and its attendant cold front encounter increasingly moist and unstable air the farther east they progress. The expectation is that we will see an uptick in showers and storms west of the I-35 corridor during the next few hours. A few discrete cells will be possible early in the evolution of this convective activity, which means that quarter-sized hail and damaging winds will both be threats with any storms that become severe. But, chances are that storms will quickly develop upscale into a linear MCS as they approach I-35 10-12Z, shifting the severe threat to mostly damaging straight line winds. In both cases, an isolated tornado cannot be ruled out. Either way, moisture, shear and instability seem sufficient for strong to a few severe storms as the system marches across the region, and a severe thunderstorm watch has been issued for all but the northern-most counties or North Texas. The watch is valid until 15Z/9AM and I anticipate being able to trim counties from the watch from west to east as the morning progresses. Showers and storms will move east of the region by midday, leaving nice weather behind for the afternoon. The rest of the forecast will be focused on a couple of shots of Arctic air and the resulting below-normal temperatures. The first Arctic front will arrive during the day Tuesday, dropping temperatures 15 to 20 degrees by Tuesday evening. Lows ranging from the upper 20s northwest to around 40 southeast can be expected Wednesday morning, with Wednesday's highs generally in the 40s. A second push of cold air is expected on Thursday, which will drop the temperatures another 5 to 10 degrees, bringing widespread low temps in the 20s Thursday night/Friday morning. Model data from previous days had indicated that there would be enough moisture to produce some wintry precipitation, but the most recent model data has trended much drier. We have subsequently removed all mention of winter precipitation, but will certainly keep an eye on model trends regarding moisture and lift as we head through the week. The cold, dry weather will continue through the weekend, with a warm-up to near normal temperatures early next week. 30 && .AVIATION... /ISSUED 1120 PM CST Sun Jan 1 2017/ /06Z TAFs/ Concerns...MVFR/IFR cigs and thunderstorms tonight through Monday morning. Overall, there are not any significant changes to the TAFs. MVFR cigs will continue to overspread the region for the next few hours with a brief period of IFR cigs between 08-11Z. Some light fog may also reduce visbys to 3-5SM. A line of thunderstorms will move across the region early Monday morning, impacting the TAF sites between 10-15Z. These storms could be strong to severe with better chances for severe weather affecting KACT. Strong winds and hail are the main hazards with these storms overnight but an isolated tornado cannot be ruled out. In the wake of the line of storms, the winds will become westerly in the afternoon hours, and then southwesterly in the evening hours. VFR conditions are expected to prevail but a few hours of MVFR cigs may linger until the west winds reach the airports. Wind speeds behind the line are expected to be less than 12 kts. Looking a little farther beyond the valid TAF period, a front will arrive on Tuesday and breezy north winds are expected. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 49 59 34 44 / 60 0 0 0 0 Waco 72 45 66 36 47 / 50 0 0 0 0 Paris 69 47 59 33 44 / 90 0 5 5 5 Denton 69 46 56 30 43 / 60 0 0 0 0 McKinney 69 47 58 32 43 / 70 0 0 0 0 Dallas 72 51 60 34 45 / 70 0 0 0 0 Terrell 71 47 62 35 45 / 80 0 0 0 0 Corsicana 70 48 65 37 47 / 80 0 0 0 0 Temple 73 46 68 36 48 / 50 0 0 0 0 Mineral Wells 70 45 57 29 44 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/30
Hazardous weather outlook, Jan 2, 2:48 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 248 AM CST MON JAN 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 238 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE REGION THIS MORNING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE...WITH THE BEST CHANCES SOUTH OF THE INTERSTATE 20 CORRIDOR. ALL STORMS WILL MOVE EAST OF THE REGION BY MIDDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS THIS MORNING BUT MOST LIKELY FOR AREAS SOUTH OF INTERSTATE 20.
In the hours before
Local storm report, Jan 2, 4:30 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM TSTM WND GST MCGREGOR 31.43N 97.42W
01/02/2017 M64 MPH MCLENNAN TX AWOS
MEASURED 64 MPH WIND GUST IN MCGREGORSpecial weather statement, Jan 2, 4:32 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
432 AM CST MON JAN 2 2017
TXZ158-160-174-175-021130-
Robertson TX-Bell TX-Milam TX-Falls TX-
432 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BELL...SOUTHERN FALLS...
WESTERN ROBERTSON AND MILAM COUNTIES UNTIL 530 AM CST...
At 431 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Troy to near Granger. Movement was
southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Temple, Rockdale, Cameron, Little River-Academy, Troy, Bartlett,
Rosebud, Thorndale, Rogers, Calvert, Holland, Bremond, Lott,
Buckholts and Milano.
LAT...LON 3046 9715 3073 9727 3082 9750 3127 9730
3129 9664 3122 9659 3070 9669
TIME...MOT...LOC 1031Z 294DEG 32KT 3121 9726 3071 9747
30Special weather statement, Jan 2, 4:34 AM CST, 1 hour before
Special Weather Statement National Weather Service Fort Worth TX 434 AM CST MON JAN 2 2017 TXZ118-021115- Tarrant TX- 434 AM CST MON JAN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR TARRANT COUNTY UNTIL 515 AM CST... At 434 AM CST, Doppler radar was tracking a strong thunderstorm near White Settlement, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3298 9703 3255 9704 3256 9755 3299 9754 TIME...MOT...LOC 1034Z 218DEG 32KT 3278 9751 30
Local storm report, Jan 2, 4:38 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM TSTM WND GST WACO 31.55N 97.15W
01/02/2017 M66 MPH MCLENNAN TX ASOS
MEASURED 66 MPH WIND GUST AT WACO AIRPORTSpecial weather statement, Jan 2, 5:04 AM CST, 30 minutes before
Special Weather Statement National Weather Service Fort Worth TX 504 AM CST MON JAN 2 2017 TXZ118-119-021145- Dallas TX-Tarrant TX- 504 AM CST MON JAN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND EASTERN TARRANT COUNTIES UNTIL 545 AM CST... At 504 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from near Grapevine to Mansfield. Movement was northeast at 40 mph. Wind gusts up to 50 mph will be possible with these storms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Seek a safe shelter inside a building or vehicle. && LAT...LON 3255 9652 3255 9727 3298 9726 3298 9652 TIME...MOT...LOC 1104Z 245DEG 36KT 3295 9710 3258 9709 30
Local storm report, Jan 2, 5:12 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL 1 SW MIDLOTHIAN 32.47N 96.99W
01/02/2017 E0.88 INCH ELLIS TX BROADCAST MEDIA
NICKEL SIZE HAIL 1 MILE SOUTHWEST OF MIDLOTHIANThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:19 AM CST | Special Weather Statement | FWD | Mills | 26 min |
| Jan 2, 2:40 AM CST | Special Weather Statement | FWD | Comanche, Hamilton, Mills | 35 min |
| Jan 2, 2:53 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 67 min |
| Jan 2, 3:21 AM CST | Special Weather Statement | FWD | Coryell, Lampasas | 39 min |
| Jan 2, 3:34 AM CST | Severe Thunderstorm Warning | FWD | Bell, Bosque, Coryell, Erath, Hamilton, Lampasas and 2 more | 56 min |
| Jan 2, 4:02 AM CST | Special Weather Statement | FWD | Hood, Parker | 28 min |
| Jan 2, 4:21 AM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, Hood, Johnson, Somervell | 54 min |
| Jan 2, 4:28 AM CST | Severe Thunderstorm Warning | FWD | Falls, Hill, Limestone, McLennan | 62 min |
| Jan 2, 4:32 AM CST | Special Weather Statement | FWD | Falls, Milam | 58 min |
| Jan 2, 4:34 AM CST | Special Weather Statement | FWD | Tarrant | 41 min |
| Jan 2, 4:56 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 64 min |
| Jan 2, 5:04 AM CST | Special Weather Statement | FWD | Dallas | 41 min |
| Jan 2, 5:22 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Kaufman, Rockwall | 68 min |
| Jan 2, 5:28 AM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 62 min |
| Jan 2, 5:46 AM CST | Special Weather Statement | FWD | Grayson | 44 min |
| Jan 2, 5:59 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Hunt, Rains, Van Zandt | 61 min |
| Jan 2, 6:09 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 51 min |
| Jan 2, 6:34 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 56 min |
| Jan 2, 6:38 AM CST | Special Weather Statement | FWD | Fannin | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.